# SDR 2013FA0000490

- Difficulty date: August 2, 2013
- Submitted: August 23, 2013
- Operation: General aviation
- Aircraft: N168JA
- Make and model: Cessna 162
- Aircraft serial: 16200009
- Engine: Cont O200*
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: CA800100
- Condition: Failed
- Location: Engine Fuel
- Part time: 575 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING TOUCH-AND-GOES, AND WAS PULLING THE THROTTLE BACK FOR PATTERN MANEUVERS.  THROTTLE CABLE CAME COMPLETELY OUT OF THE HOUSING INTO COCKPIT.   LANDED ACFT UNEVENTFULLY.  DURING INSPECTION OF ASSY, CABLE HAD BROKEN ONE STRAND THAT WAS WRAPPED AROUND BASE OF THROTTLE CABLE, NEAR POINT CABLE IS SWAGGED INTO ASSY.   BREAK OCCURRED ABOUT 5 INCHES FWD OF SWAGE.  REMAINING CABLES WERE CLEANLY  BROKEN AT VARIOUS POINTS WITHIN 5 - 6 INCHES FWD OF SWAGE.  HOUSING ASSY INSPECTED AND FOUND TO BE ROUTED WITH TWO 90 DEGREE BENDS IN PLACE DUE TO AN CLAMP WHICH APPARENTLY INSTALLED 180 DEGREES OPPOSITE FROM PROPER PLACEMENT.   PART HAS NEVER BEEN REPLACED ON ACFT.  HARDWARE DID NOT SHOW SIGNS THAT IT HAD EVER BEEN DISTURBED.  PART INSTALLED IMPROPERLY AT INITIAL BUILD.  90 DEGREE BENDS DIRECTLY CONTRIBUTED TO PART FAILURE AND HAD CLAMP BEEN INSTALLED PROPERLY, PART WOULD NOT HAVE BEEN SUBJECTED TO STRESS.
